MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. GRANUFOAM DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C. GRANUFOAM DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other serious: it is unknown if and what medical or surgical intervention was performed.Date of event: the date of occurrence was not provided.The patient was discontinued from v.A.C.® therapy on (b)(6) 2021 other (code unspecified): the v.A.C.® granufoam¿ dressing was not returned.Based on information provided, it cannot be determined that the alleged wound worsening with increase in dimensions is related to the v.A.C.® granufoam¿ dressing.It is unknown if and what medical or surgical intervention was required.Kci made multiple unsuccessful attempts to obtain additional clinical information.Device labeling, available in print and online, states: warnings: foam placement: do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Protect periwound skin: consider use of a skin preparation product to protect periwound skin.Do not allow foam to overlap onto intact skin.Protect fragile /friable periwound skin with additional v.A.C.Drape, hydrocolloid or other transparent film.If a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance/expertise of a specialist: check the therapy hour meter to ensure that the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.Clean wound more thoroughly during dressing changes.Evaluate for signs and symptoms of infection and, if present, treat accordingly.Change dressing often, ensuring that it is being changed at least every 48 hours.Examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Assess for osteomyelitis and, if present, treat accordingly.Clinical considerations: in case of suspect wound deterioration, the lead clinician should be notified, the wound should be clinically examined, and the plan of care reevaluated.The decision to resume v.A.C.® therapy should be made at the discretion of the lead clinician.
 
Event or Problem Description
On 12-may-2021, the following information was provided to kci by the patient: the home health agency and wound care center nurses were incorrectly applying the activ.A.C.¿ ion progress¿ remote therapy monitoring system by placing the v.A.C.® granufoam¿ dressing on the patient's skin which allegedly caused worsening of the wound and an increase in the wound size.The activ.A.C.¿ ion progress¿ remote therapy monitoring system was subsequently discontinued and the patient will reportedly consult with the plastic surgeon.No additional information was provided.Records review noted the following: on (b)(6) 2021 and (b)(6) 2021, the patient's wound was observed and exhibited an increase in the length from 5.00cm to 5.40cm and depth from 0.20cm to 0.50cm.The wound's width remained the same at 3.00cm.The activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on (b)(6) 2021 and was discontinued on (b)(6) 2021.On 17-may-2021, a device history record review of the v.A.C.® granufoam¿ dressing was performed.All end release testing of product and packaging met specifications.

Brand Name
V.A.C. GRANUFOAM DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
MDR Report Key11987236
Report Number3009897021-2021-00139
Device Sequence Number3426460
Product Code OMP
UDI-Device Identifier00849554002104
UDI-Public010084955400210417231031108792889V007
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberVACDSP
Device Catalogue NumberM8275051
Device Lot Number8792889V007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR